Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 24, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 31, 2008, 3:33 PM CDT for San Saba County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 3:33 PM CDT (20:33 UTC)
- Expired
- Mar 31, 2008, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 122 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:50 PM CDT | HAIL 0.75 | 2 E San Saba, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 312034
TORSJT
TXC411-312100-
/O.NEW.KSJT.TO.W.0024.080331T2033Z-080331T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SAN SABA...
MOVING SLOWLY EASTWARD AT 10 TO 15 MPH. HAIL UP TO NICKELS IS ALSO
POSSIBLE.
* THE TORNADO IS EXPECTED TO BE NEAR...
US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE BY 350 PM CDT...
BEND BY 400 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
LAT...LON 3105 9847 3111 9879 3129 9876 3129 9865
3127 9857 3121 9856 3117 9851 3112 9854
3113 9847 3111 9845 3107 9846
TIME...MOT...LOC 2033Z 278DEG 17KT 3119 9867
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 31, 1:03 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 31, 1:03 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 103 PM CDT MON MAR 31 2008 .UPDATE... CURRENT GRID/ZONE TREND WITH DRY LINE PROGRESSION/POPS IN LINE PRETTY WELL. WILL TWEAK TEMPS UP AT TAD...W OF DRY LINE. && .AVIATION... NOT TOO MUCH CHANGE. DRY LINE PROGRESSING THROUGH CWA. NEAR ABI/SJT/JUST W OF SOA NOW. SHOULD MAKE A LITTLE MORE PROGRESSION THROUGH THE AFTERNOON. WINDS TAPERING OFF AFTER SUNSET. FRONT MOVING THROUGH TUE. BEST CHANCES FOR SHOWERS JCT/BBD...BUT MAINLY E OF AREA. 11 && .PREV DISCUSSION... /ISSUED 557 AM CDT MON MAR 31 2008/ AVIATION... INTERMITTENT MVFR CIGS CONTINUE TO AFFECT MOST WEST CENTRAL TX TERMINALS WITH CIGS OVER THE NORTHERN TERMINALS TRENDING TOWARD VFR. HAVE CONTINUED A WS GROUP AT KSJT AND KABI THROUGH MID MORNING WITH THE LOW LEVEL JET MAINTAINING A STRENGTH BETWEEN 40 AND 50 KTS OUT OF THE SOUTH. THE LOW CIGS SHOULD BEGIN TO SCATTER OUT BY 15Z IN THE WEST AS A DRY LINE MOVES EAST THROUGH THE AREA...AND BY 17Z IN THE EAST. VFR WILL PREVAIL FOR THE REMAINDER OF THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 402 AM CDT MON MAR 31 2008/ SHORT TERM... LATEST SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS THE NORTHERN TEXAS PANHANDLE AND NORTHWEST OKLAHOMA WITH A DRYLINE BACK ACROSS THE FAR WEST TEXAS/NEW MEXICO BORDER. A STRONG LOW LEVEL JET CONTINUES ACROSS WEST CENTRAL TEXAS WITH WINDS OVER 50 KNOTS JUST OFF THE DECK AND STRATUS SPREAD ACROSS THE EASTERN TWO THIRDS OF THE AREA. ALOFT...A BROAD UPPER TROUGH CONTINUES TO SWING INTO THE FOUR CORNERS AREA WITH A WEAKER SHORTWAVE TROUGH HEADING ACROSS CENTRAL NEW MEXICO TOWARD THE TEXAS PANHANDLE. FOR TODAY...WILL SEE THE DRYLINE MIX EASTWARD RATHER QUICKLY TODAY AS THE SHORTWAVE TROUGH HEADS EASTWARD ACROSS THE PANHANDLE. EXPECT TO SEE THUNDERSTORMS DEVELOP ALONG THE COLD FRONT ACROSS NORTHWEST TEXAS AND EXPAND SOUTHWARD ALONG THE DRYLINE THIS AFTERNOON IN AREA OF MODERATE TO STRONG INSTABILITY AND DECENT SHEAR ACROSS NORTH CENTRAL TEXAS. BIG QUESTION OF THE DAY IS HOW FAR SOUTH THE THUNDERSTORMS WILL DEVELOP ALONG DRYLINE AND WHERE THE DRYLINE WILL BE BY MID/LATE AFTERNOON. BASED ON BOTH NAM AND GFS...APPEARS DRYLINE WILL BE ALL THE WAY INTO EASTERN COUNTIES BY LATE AFTERNOON WITH THE BEST CHANCE FOR THUNDERSTORMS MAINLY EAST OF AN ABILENE TO JUNCTION LINE THIS AFTERNOON/EVENING. HOWEVER...IF DRYLINE MIXES A BIT SLOWER...THUNDERSTORMS COULD DEVELOP A LITTLE FURTHER WEST. THEREFORE...HAVE KEPT SOME PRECIP CHANCE ACROSS CENTRAL COUNTIES TODAY WITH BETTER CHANCE OF STORMS IN EASTERN COUNTIES. WITH STRONG SPEED/DIRECTIONAL SHEAR AND DECENT CAPES OVER 2000...COULD SEE A FEW SEVERE STORMS OVER FAR EASTERN COUNTIES PER SPC DAY 1 OUTLOOK. ELEVATED FIRE DANGER ALSO EXPECTED BY THE AFTERNOON ACROSS WESTERN COUNTIES BEHIND THE DRYLINE WITH GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES. STORMS SHOULD MOVE EAST OF THE AREA QUICKLY THIS EVENING. COLD FRONT MOVES SOUTHWARD ACROSS THE AREA BY TUESDAY WITH SLIGHTLY COOLER TEMPS FOR TUESDAY AFTERNOON. LONG TERM... THUNDERSTORMS AGAIN POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY AS WARM FRONT HEADS BACK NORTH ACROSS THE AREA AND ANOTHER SHORTWAVE TROUGH HEADS EASTWARD ACROSS THE PANHANDLE. EXPECT BEST CHANCE OF STORMS TO BE ACROSS THE BIG COUNTRY BY EARLY WEDNESDAY IN THE VICINITY OF THE BOUNDARY. COULD SEE ISOLATED SEVERE STORMS WITH MAINLY A HAIL THREAT WITH THIS NEXT ROUND. HAVE GONE WITH FASTER GFS SOLUTION WITH PRECIP CLEARING OUT BY THURSDAY. RELATIVELY QUIET WEATHER EXPECTED FOR THE WEEKEND AT THIS POINT WITH A DRY...WEAK COLD FRONT ON FRIDAY FOLLOWED BY A SLOW WARMUP THROUGH THE WEEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 89 47 71 49 / 20 00 10 20 SAN ANGELO 88 49 76 53 / 20 00 10 20 JUNCTION 82 52 84 58 / 30 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 2:45 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT MON MAR 31 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH AN EASTWARD ADVANCING DRYLINE AND WEAK UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON ACROSS THE AREA ROUGHLY SOUTHEAST OF A LINE FROM BROWNWOOD TO SONORA. DUE TO THE INSTABILITY OF THE AIRMASS...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. WIND GUSTS OF 50 MPH OR GREATER...HAIL OF DIME SIZE OR LARGER...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED WITH SOME OF THE STORMS THIS AFTERNOON.
In the hours before
Special weather statement, Mar 31, 1:48 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 148 PM CDT MON MAR 31 2008 TXZ140-311945- BROWN TX- 148 PM CDT MON MAR 31 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT FOR BROWN COUNTY... AT 143 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER BROWNWOOD...MOVING EAST AT 33 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ZEPHYR BY 205 PM CDT BLANKET BY 210 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 31, 3:11 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 311 PM CDT MON MAR 31 2008 TXZ155-312115- SAN SABA TX- 311 PM CDT MON MAR 31 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT FOR SAN SABA COUNTY... AT 305 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR NEAR SAN SABA...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE BY 325 PM CDT SAN SABA LAW ENFORCEMENT REPORTED PEA SIZE HAIL AT 310 PM. ALSO...WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:54 PM CDT | Tornado Warning | SJT | San Saba | 28 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.